MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number HOYA ISERT 250 (+24.00 D)
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 02/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to fda for outside us like products reporting.Regarding manufacturer's codes for patient and device have been entered.Once device is received and product investigation is completed, a follow-up report will be submitted to fda with the additional manufacturer's codes included.
 
Event or Problem Description
Incorrect information on label~this is just one possibility.After implanting the 24.00 d.Iol the patient ended up in 4.00 d.Hypercorrection.Biometries before and after surgery are consistent.The lens was explanted.Secondary surgery was done on (b)(6) 2019.A new lens was inserted without any patient harm.After second surgery patient feels good.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for outside us like products reporting.This reporting includes corrected information and additional information not available/included in the initial report, in the following sections: d10: device available? corrected to yes; and added the returned date g7: type of report noted as follow-up #1.H2: noted that this contains "corrected information" and "additional information".H3: device evaluated by manufacturer? corrected to yes.H6: manufacturer's codes added codes for: method; results; and conclusion.The device was returned to the manufacturer, and the product investigation was conducted.The results are noted below: the iol was returned in gauze and some fiber of gauze was found on the iol.There were not any sign of scratches, extraction or deformations on both haptics and optic.The injector and outer box were not returned.We understand from the complaint case details that the returned iol was explanted from the eye 6 months after cataract surgery and returned to us.We checked power in air with nidek lens meter, and found the power is not a match to the manufacturing record.(it was +69.00d in lot traveler, but it was +48.00d in the result of the measurement we conducted.) no abnormalities were found in production and inspection records of the product.(serial no: (b)(6); model: 250).Exact root cause is not determined.From our investigation, we couldn't deny that it is possible that this is not a product related case.Output of the investigation results were communicated to the clinician's office.The clinician office wanted to verify whether the mix up happened in their clinic or caused by the manufacturer.The clinician's office was pleased with the information provided by hoya and communicated to hoya complaints team that the mix up could have happened in their operation room.Risk analysis was conducted on the product line and failure codes is noted below: a review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required.
 
Event or Problem Description

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key9014663
Report Number3006723646-2019-00097
Device Sequence Number2410961
Product Code HQL
UDI-Device Identifier04547480480862
UDI-Public04547480480862
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberHOYA ISERT 250 (+24.00 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;